Alert archive / Alaska / Ashfall Advisories in 2008

Ashfall Advisory 5, NWS Anchorage, AK

July 25, 2008

NWS Anchorage, AK issued this ashfall advisory at Jul 25, 2008, 12:02 PM AKDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2008, 12:02 PM AKDT (20:02 UTC)
Expired
Jul 27, 2008, 12:00 PM AKDT
In force
48 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 252002
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1202 PM AKDT FRI JUL 25 2008


AKZ185-260915-
/X.EXP.PAFC.AF.Y.0004.000000T0000Z-080725T2000Z/
/X.NEW.PAFC.AF.Y.0005.080725T2002Z-080726T2000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
1202 PM AKDT FRI JUL 25 2008

...ASHFALL ADVISORY IN EFFECT UNTIL 12 PM AKDT SATURDAY FOR UMNAK ISLAND 
AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR...
...ASHFALL ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AKDT SATURDAY. THE
ASHFALL ADVISORY IS NO LONGER IN EFFECT. 

SEISMIC ACTIVITY AND SATELLITE IMAGERY CONTINUE TO INDICATE
ERUPTIVE ACTIVITY FROM OKMOK VOLCANO...LOCATED ABOUT 65 MILES
SOUTHWEST OF DUTCH HARBOR. ASH MOVEMENT IS TO THE EAST SOUTHEAST.
VERY LIGHT ASHFALL MAY AFFECT AREAS IN THE VICINITY OF UMNAK
ISLAND AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR.

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF VERY LIGHT ASH FALL WITH HEALTH
OR RESPIRATORY PROBLEMS SHOULD CONTACT THEIR HEALTH CARE PROVIDER
TO SEEK ADVICE.

$$
2 follow-up statements
000 
WWAK72 PAFC 252115
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
115 PM AKDT FRI JUL 25 2008

AKZ185-261015-
/X.CON.PAFC.AF.Y.0005.000000T0000Z-080726T2000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
115 PM AKDT FRI JUL 25 2008

...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AKDT SATURDAY...

AN ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AKDT SATURDAY. 

SEISMIC ACTIVITY AND SATELLITE IMAGERY CONTINUE TO INDICATE
ERUPTIVE ACTIVITY FROM OKMOK VOLCANO...LOCATED ABOUT 65 MILES
SOUTHWEST OF DUTCH HARBOR. ASH MOVEMENT IS TO THE EAST SOUTHEAST.
VERY LIGHT ASHFALL MAY AFFECT AREAS IN THE VICINITY OF UMNAK
ISLAND AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR.

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF VERY LIGHT ASH FALL WITH HEALTH
OR RESPIRATORY PROBLEMS SHOULD CONTACT THEIR HEALTH CARE PROVIDER
TO SEEK ADVICE.

$$
000 
WWAK72 PAFC 261905
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1105 AM AKDT SAT JUL 26 2008

AKZ185-270845-
/X.EXT.PAFC.AF.Y.0005.000000T0000Z-080727T2000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
1105 AM AKDT SAT JUL 26 2008

...ASHFALL ADVISORY NOW IN EFFECT UNTIL 12 PM AKDT SUNDAY...

THE ASHFALL ADVISORY IS NOW IN EFFECT UNTIL 12 PM AKDT SUNDAY. 

SEISMIC ACTIVITY AND SATELLITE IMAGERY CONTINUE TO INDICATE
ERUPTIVE ACTIVITY FROM OKMOK VOLCANO...LOCATED ABOUT 65 MILES
SOUTHWEST OF DUTCH HARBOR. ASH MOVEMENT IS TO THE EAST SOUTHEAST.
VERY LIGHT ASHFALL MAY AFFECT AREAS IN THE VICINITY OF UMNAK
ISLAND AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR.

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF VERY LIGHT ASH FALL WITH HEALTH
OR RESPIRATORY PROBLEMS SHOULD CONTACT THEIR HEALTH CARE PROVIDER
TO SEEK ADVICE.

$$

What forecasters said that day

The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this ashfall advisory went out at Jul 24, 2:00 PM AKDT, 22 hours 2 minutes earlier.

Area forecast discussion, Jul 24, 2:00 PM AKDT, 22 hours 2 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AKDT THU JUL 24 2008

.MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT ON BROAD SCALE
FEATURES THROUGH SAT. 12Z RUNS OF THE GFS AND ECMWF ARE KEEPING A LOW
OVER THE EASTERN GULF AND NOT DIGGING THE TROUGH AS DEEP INTO THE NW
INTERIOR AS PREVIOUS RUNS. THEREFORE CONFIDENCE DIMINISHES OVER THE
WEEKEND.

.ANALYSIS AND UPPER LEVELS...A LOW IS CURRENTLY OVER KODIAK ISLAND
AND IS MOVING TOWARD THE WESTERN GULF. THE ASSOCIATED FRONT HAS SET
UP A WEAK BARRIER JET ALONG THE NORTH GULF COAST THIS AFTERNOON
BRINGING GALES TO ZONE 120 AS WELL AS GUSTY NORTHERLY WINDS FROM
SOUTHWEST AK TO THE WESTERN KENAI PENINSULA. THIS SYSTEM ALSO HAS
BROUGHT WETTING RAINS TO SOUTHCENTRAL TODAY.
A RIDGE OVER THE BERING IS LETTING THE STRATUS AND FOG LINGER ACROSS
THE AREA. AN UPPER LEVEL TROUGH OVER RUSSIA IS BEGINNING TO PUSH INTO
THE NORTHERN BERING AND THE BERING STRAIT.

.SHORT TERM FORECAST...

.SOUTHCENTRAL..RAIN WILL CONTINUE ACROSS SOUTHCENTRAL TONIGHT AS THE
LOW MOVES EAST THROUGH THE GULF. RAIN WILL DIMINISH BEHIND THE LOW
BUT EXPECT GUSTY NORTH WINDS THROUGH CHANNELED TERRAIN. LOOKS LIKE A
PARTLY CLOUDY DAY ON FRIDAY AS A WEAK RIDGE MOVES OVERHEAD. HOWEVER
FOG WILL BE A FACTOR IN THE MORNING AS WE SEE SOME RADIATIONAL
COOLING OVER THE WET LAND AREAS. SHOWERS AND RAIN WILL MOVE BACK IN
ON SATURDAY AS AN EASTERLY WAVE WRAPS AROUND THE LOW IN THE EASTERN
GULF.

.SOUTHWEST..DRY CONDITIONS WITH GUSTY NORTH WINDS WILL PERSIST
THROUGH FRIDAY AFTERNOON. A FRONT WILL SWING INTO THE Y-K DELTA FRI
EVENING BRINGING RAIN FRI NIGHT AND THEN LINGERING SHOWERS ON SAT
FROM BRISTOL BAY TO THE KUSKOKWIM VALLEY. THIS FEATURE WILL NOT MAKE
IT TOO FAR SOUTH THANKS TO THE DOMINANT BERING SEA RIDGE.

.BERING SEA AND ALEUTIANS..THE RIDGE WILL HOLD THROUGH EARLY NEXT
WEEK KEEPING THE FOG AND STRATUS OVER THE BERING AND BLOCKING ANY
ADVANCEMENT OF LOW PRESSURE SYSTEMS. A COUPLE OF WEAK LOWS WILL MOVE
SOUTH OF THE ALEUTIANS BRINGING SOME RAIN TO THE CENTRAL AND EASTERN
ALEUTIANS THROUGH THE WEEKEND.

.LONG TERM FORECAST...THERE IS STILL A LOT OF UNCERTAINTY IN THE LONG
RANGE MODELS. THERE IS INDICATION OF A REGIME CHANGE OUT WEST WITH A
WARMING TREND AND A FLATTENING OF THE RIDGE. HOWEVER CONFIDENCE IS
LOW IN THIS SOLUTION AT THIS TIME AND WHAT IT WILL MEAN FOR
SOUTHCENTRAL.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...ASH FALL ADVISORY ZONE 185.
MARINE...GALE 120 132 150.
FIRE WEATHER...NONE.

RNW JUL 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jul 25, 4:00 AM AKDTSmall Craft AdvisoryAFC36 hr
Jul 25, 4:00 AM AKDTSmall Craft AdvisoryAFC24 hr

Nearby

Ashfall Advisories in Alaska, 2008Every ashfall advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.